Alert archive / Alabama / Special Weather Statements in 2013
Special Weather Statement, NWS Birmingham, AL
NWS Birmingham, AL issued this special weather statement at Jul 13, 2013, 2:21 PM CDT for Chilton County, Alabama. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 13, 2013, 2:21 PM CDT (19:21 UTC)
- Expired
- Jul 13, 2013, 2:45 PM CDT
- In force
- 24 min
- Issued by
- NWS Birmingham, AL
County Chilton County, AL
The radar
The Birmingham radar (KBMX), 42 km from the middle of the area, began a volume at 19:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 7.4 hours before the alert went out and 43 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1559 J/kg
- Mixed-layer CIN
- -72 J/kg
- Mixed-layer LCL
- 802 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
699
WWUS84 KBMX 131921
SPSBMX
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SAT JUL 13 2013
ALZ034-035-131945-
BIBB AL-CHILTON AL-
221 PM CDT SAT JUL 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHILTON AND SOUTHEASTERN
BIBB COUNTIES UNTIL 245 PM CDT...
AT 218 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CHILTON COUNTY MOTOR SPORTS PARK...OR 10 MILES
SOUTHWEST OF JEMISON...MOVING WEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAPLESVILLE...
PARNELL...
LAWLEY...
TALLADEGA NATIONAL FOREST...
STANTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3284 8703 3294 8702 3296 8674 3266 8674
3266 8701
TIME...MOT...LOC 1921Z 091DEG 8KT 3284 8685
$$
56What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this special weather statement went out at Jul 13, 12:40 PM CDT, 1 hour 41 minutes earlier.
Area forecast discussion, Jul 13, 12:40 PM CDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1240 PM CDT SAT JUL 13 2013 .UPDATE... FOR 18Z AVIATION. && .DISCUSSION... SET UP TODAY CONSISTS OF A CLOSED UPPER LOW RETROGRADING TO THE WEST ACROSS THE OHIO VALLEY AS RIDGING BUILDS INTO NEW ENGLAND. AT THE SFC...HIGH PRESSURE STRETCHES SOUTHWESTWARD FROM EASTERN CANADA INTO THE ARKLATEX REGION WITH AN AREA OF LOW PRESSURE SPINNING OVER THE NORTH CENTRAL GOM. THE OLD FRONTAL BOUNDARY IS NOW SITUATED ROUGHLY ALONG THE I-20/59 CORRIDOR WITH DEW POINTS IN THE LOW 70S TO THE SOUTH AND THE MID/UPPER 60S TO THE NORTH. THE 12Z KBMX SOUNDING INDICATED A PW OF 1.14 INCHES WHILE A LAPSE SOUNDING FROM TOI SHOWED 1.47. MOISTURE VALUES SHOULD BE ON THE INCREASE FROM SE TO NW TODAY AS THE FRONTAL BOUNDARY CONTINUES TO PUSH BACK TO THE NW DUE TO THE EASTERLY SFC FLOW BETWEEN THE LOW IN THE GULF AND THE RIDGE TO THE NORTH. WITH CAPE VALUES OF GENERALLY 2000-3000 J/KG AND INCREASING MOISTURE...SCATTERED CONVECTION CAN BE EXPECTED ACROSS MUCH OF THE CWA. DID NOT MAKE ANY MAJOR CHANGES TO POPS FOR TODAY...KEPT THE HIGHEST CHANCES IN THE SE WITH THE LOWEST IN THE NW. UPDATES ARE OUT. 19 && .AVIATION... 18Z TAF DISCUSSION. MVFR CIGS WILL CONTINUE TO SLOWLY RISE AND BECOME VFR AT ALL TERMINALS WITHIN THE HOUR. GENERALLY LOOKING FOR VFR CONDITIONS TO PERSIST THRU THE DAYLIGHT HOURS. SCATTERED CONVECTION WILL BE POSSIBLE SOUTH OF A FRONTAL BOUNDARY AS IT LIFTS NW ACROSS THE CWA. RIGHT NOW...BEST CHANCES ARE ACROSS THE SOUTHEAST. HAVE ADDED VCTS TO ALL SITES EXCEPT TCL AS THE BEST MOISTURE REMAINS IN THE EAST. HEAVY RAINFALL...GUSTY WINDS AND LIGHTNING WILL BE THE MAIN THREATS WITH TODAY'S CONVECTION. WINDS WILL GENERALLY BE OUT OF THE EAST AT LESS THAN 10 KTS. WITH THE FRONTAL BOUNDARY FORECAST TO BE TO OUR WEST BY TONIGHT AND LOW LEVEL MOISTURE INCREASING ACROSS THE FORECAST AREA...LOOK FOR MVFR CIGS TO MOVE FROM EAST TO WEST ACROSS CENTRAL ALABAMA. TIMING OF LOWERING CIGS MAY NEED TO BE ADJUSTED THIS EVENING. 19 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jul 13, 1:13 PM CDT, 1 hour 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 113 PM CDT SAT JUL 13 2013 ALZ011>015-017>050-141815- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 113 PM CDT SAT JUL 13 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 13, 1:41 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
141 PM CDT SAT JUL 13 2013
ALZ033-131930-
PERRY AL-
141 PM CDT SAT JUL 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 230 PM CDT...
AT 141 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM 10 MILES SOUTHEAST OF HEIBERGER...OR 11 MILES EAST OF
MARION...MOVING WEST AT 10 MPH.
WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MARION...
HEIBERGER...
VAIDEN...
SUTTLE...
RADFORD...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3265 8752 3266 8747 3283 8747 3283 8742
3287 8742 3287 8732 3283 8731 3284 8702
3274 8701 3264 8705 3260 8704 3257 8708
3249 8711 3248 8742 3247 8742 3246 8753
TIME...MOT...LOC 1841Z 084DEG 10KT 3268 8714
19Special weather statement, Jul 13, 2:21 PM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
221 PM CDT SAT JUL 13 2013
ALZ034-035-131945-
BIBB AL-CHILTON AL-
221 PM CDT SAT JUL 13 2013
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CHILTON AND SOUTHEASTERN
BIBB COUNTIES UNTIL 245 PM CDT...
AT 218 PM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR CHILTON COUNTY MOTOR SPORTS PARK...OR 10 MILES
SOUTHWEST OF JEMISON...MOVING WEST AT 10 MPH.
PEA SIZE HAIL AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS
STORM...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
MAPLESVILLE...
PARNELL...
LAWLEY...
TALLADEGA NATIONAL FOREST...
STANTON...
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3284 8703 3294 8702 3296 8674 3266 8674
3266 8701
TIME...MOT...LOC 1921Z 091DEG 8KT 3284 8685
56The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 1:41 PM CDT | Special Weather Statement | BMX | Perry | 49 min |
| Jul 13, 2:40 PM CDT | Special Weather Statement | BMX | Lowndes | 35 min |
| Jul 13, 2:43 PM CDT | Special Weather Statement | BMX | Dallas | 32 min |
| Jul 13, 3:02 PM CDT | Special Weather Statement | BMX | Dallas | 28 min |
| Jul 13, 3:26 PM CDT | Special Weather Statement | BMX | Dallas | 34 min |
| Jul 13, 3:57 PM CDT | Special Weather Statement | BMX | Dallas | 48 min |
| Jul 13, 4:49 PM CDT | Special Weather Statement | BMX | Lee, Macon, Russell | 41 min |
| Jul 13, 6:12 PM CDT | Special Weather Statement | BMX | Coosa | 48 min |
Nearby
Special Weather Statements in Alabama, 2013Every special weather statement in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.